Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 3, 2008, 6:31 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2008, 6:31 PM EDT (22:31 UTC)
- Expired
- Jul 3, 2008, 7:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:34 PM EDT | TSTM WND DMG | Grafton, MA | WIRES DOWN ON BRUCE STREET. |
| Jul 3, 6:40 PM EDT | TSTM WND DMG | Upton, MA | TREE DOWN BLOCKING ROUTE 140. |
| Jul 3, 6:51 PM EDT | TSTM WND DMG | Concord, MA | TREES DOWN ON OLD STONE ROAD AND MAIN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 032231
SVRBOX
MAC017-021-027-032300-
/O.NEW.KBOX.SV.W.0145.080703T2231Z-080703T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
631 PM EDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF MILFORD...
SOUTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WALTHAM...FRAMINGHAM...
WESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF FRANKLIN...
* UNTIL 700 PM EDT
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND LOCALLY SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH. THE LINE WAS LOCATED
FROM BOYLSTON TO SHREWSBURY TO MILLBURY TO DOUGLAS...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF LEOMINSTER TO WORCESTER TO
12 MILES WEST OF MILFORD TO 8 MILES NORTHEAST OF PUTNAM. THE LINE
WAS MOVING TO THE EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOLTON...UXBRIDGE...UPTON AND MENDON BY 635 PM EDT...
SOUTHBOROUGH...MILLVILLE...MILFORD AND MENDON BY 640 PM EDT...
MAYNARD AND STOW BY 645 PM EDT...
LAT...LON 4226 7176 4241 7179 4249 7123 4208 7118
4204 7119 4201 7129 4202 7140 4201 7141
4200 7158 4201 7178
TIME...MOT...LOC 2229Z 270DEG 38KT 4240 7170 4226 7166
4211 7167 4202 7175
$$
FIELD1 follow-up statement
000
WWUS51 KBOX 032255
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT THU JUL 3 2008
MAC017-021-027-032300-
/O.CON.KBOX.SV.W.0145.000000T0000Z-080703T2300Z/
WORCESTER MA-NORFOLK MA-MIDDLESEX MA-
651 PM EDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN MIDDLESEX...WESTERN NORFOLK AND SOUTHEASTERN WORCESTER
COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS ASSOCIATED
WITH STRONG WIND GUSTS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUDBURY TO SHERBORN TO FRANKLIN TO BLACKSTONE.
THEY WERE MOVING EAST AT 44 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESTWOOD...FOXBOROUGH...NORWOOD AND LEXINGTON BY 700 PM EDT...
THESE SHOWERS AND STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4226 7176 4241 7179 4249 7123 4208 7118
4205 7119 4201 7129 4202 7140 4201 7141
4200 7158 4201 7178
TIME...MOT...LOC 2251Z 270DEG 38KT 4240 7138 4226 7135
4211 7136 4202 7144
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:17 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 3, 4:17 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT THU JUL 3 2008
.SYNOPSIS...
OVERALL...ABOVE NORMAL TEMPERATURES AND BEACH WEATHER WILL PREVAIL
FOR MOST OF THE NEXT WEEK OR TWO. THERE WILL STILL BE THE MORE THAN
USUAL EPISODES OF AFTERNOON AND EVENING THUNDERSTORMS ASSOCIATED
WITH WEAKENING FRONTAL SYSTEMS CROSSING NEW ENGLAND...RUNNING INTO
THE PERSISTENT LARGE AND STATIONARY WEST CENTRAL ATLANTIC OCEAN HIGH
PRESSURE CENTER.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LEADING EDGE OF SHOWERS/ISOLD TSTMS MOVING INTO THE BERKSHIRES AT 4
PM. INSTABILITY IS MARGINAL WITH LI/S -1 TO -3 AND SBCAPES 500 TO
LESS THAN 1000 J/KG...BUT THIS SHOULD BE ENOUGH FOR TSTMS TO
INCREASE IN COVERAGE ALONG AND AHEAD OF THE MAIN LINE OF CONVECTION
NEXT SEVERAL HOURS.
STRONG MID LEVEL WIND FIELD INTO THIS EVENING WITH 500 MB WINDS
INCREASING TO 40-50 KTS. INSTABILITY WILL BE SOMEWHAT OF A LIMITING
FACTOR AND WILL PROBABLY KEEP THIS FROM BECOMING MAJOR EVENT.
HOWEVER...JET DYNAMICS SHOULD COMPENSATE FOR MARGINAL INSTABILITY
WITH RIGHT ENTRANCE REGION OF UPPER JET...AND INCREASING LOW LEVEL
CONVERGENCE ASSOCD WITH APPROACHING FRONT SHOULD ALLOW ACTIVITY TO
INCREASE.
0-6KM BULK SHEAR VALUES AROUND 40 KTS WITH UNIDIRECTIONAL WIND
PROFILE SUPPORTS MOSTLY MULTICELLUAR CONVECTION WITH BOWING LINE
SEGMENTS. INVERTED V SOUNDING PROFILE SUGGESTS WIND WILL BE PRIMARY
THREAT.
MAIN THREAT AREA FOR SEVERE WILL BE ACROSS NW ZONES...MAINLY NORTH
OF HFD-ORH-BOS AND WE WILL RIDE WITH LIKELY POPS IN THIS REGION FOR
TONIGHT. BASED ON KI/TT AXIS...LINE OF SHOWERS/TSTMS SHOULD REACH
HFD-ORH-LWM LINE AROUND 00Z AND ACTIVITY SHOULD WEAKEN AS IT
APPROACHES COASTAL PLAIN AFT 02Z. POPS DECEASED TO 30 PERCENT SOUTH
AND EAST OF BOS-PVD.
BEST CHANCE FOR CONVECTION SE MA AND RI MAY BE 06-12Z AS ELEVATED
KI/TT AXIS MOVES OVER THIS AREA ALONG FRONT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
TRICKY FORECAST FOR FRI AS FRONT FCST TO STALL NEAR SOUTH COAST.
GFS APPEARS TOO AGGRESSIVE WITH THE DRYING ON FRI...ESPECIALLY NEAR
THE COAST...AND IS AN OUTLIER. CONSENSUS AMONG OTHER MODELS
SUGGESTS CLOUDS AND THREAT OF SHOWERS/TSTMS WILL LINGER SOUTH OF THE
PIKE ALTHOUGH CONVECTIVE PARAMETERS INDICATE BEST CHC FOR THUNDER
SHOULD BE ALONG IMMEDIATE S COAST. WE CONTINUED CHC POPS ALONG AND
SOUTH OF THE PIKE...WITH SKIES BECOMING PT-MOSUNNY FURTHER TO THE
NORTH.
MAV TEMPS APPEAR TOO WARM SO WE BLENDED IN COOLER MET TEMPS.
WARMEST READINGS SHOULD BE NORTH OF THE PIKE WHERE LOWER 80S
POSSIBLE. WE HAVE TEMPS IN THE 70S FURTHER SOUTH BUT FORECAST
CONFIDENCE FOR TEMPS IS LOW.
FRI NIGHT...WARM FRONT APPROACHES FROM THE SOUTH AND MODELS INDICATE
AREA OF DECENT MID LEVEL OMEGA MOVING INTO THE REGION FROM THE SW
ALONG WITH DEEPENING MOISTURE IN THE COLUMN AS PWATS INCREASE TO
1.50-1.75. THIS SHOULD RESULT IN INCREASING THREAT OF
SHOWERS/TSTMS AND WE INCREASED POPS TO LIKELY SW HALF OF FA.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
IT APPEARS THAT AT THE VERY LEAST DIURNAL SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK IF NOT BEYOND. FOR
THE WEEKEND...IT LOOKS LIKE SUNDAY HAS A BIT MORE GOING FOR IT IN
THE WAY OF SEVERE WEATHER. DESPITE THIS...BELIEVE SHOWERS AND
THUNDERSTORMS WILL BE MORE WIDESPREAD SATURDAY SO THERE WILL BE
SLIGHTLY HIGHER POPS FOR SATURDAY THAN FOR SUNDAY. STEEPER MID
LEVEL LAPSE RATES ON SUNDAY WILL PROVIDE A LITTLE MORE INSTABILITY
AS OPPOSED TO SATURDAY. NOTHING FOR CERTAIN AT THIS POINT ON SEVERE
WEATHER.
OTHERWISE...FOR THE WEEKEND...TEMPERATURES WILL BE COOLER WITH HIGHS
AND LOWS BOTH HOVERING RIGHT AROUND OR JUST BELOW NORMAL.
MONDAY AND TUESDAY...THERE ARE DIFFERENCES BETWEEN THE ECMWF AND THE
GFS UPPER LEVEL PATTERN. THE GFS HAS A SHORTWAVE TROUGH MOVING
THROUGH SOUTHERN NEW ENGLAND MONDAY SETTING OFF SHOWERS AND
THUNDERSTORMS DURING THE DAY. THE ECMWF IS A BIT SLOWER AND DOESN/T
HAVE THE TROUGH MOVING THROUGH UNTIL TUESDAY THOUGH NEITHER MODEL
PUTS OUT ANY PRECIP ON TUESDAY. AM LEANING A BIT MORE TOWARDS THE
GFS SOLUTION BECAUSE OF IT/S PRECIP OUTPUT MONDAY. IN EVERY OTHER
WAY...THE MODELS LINE UP QUITE WELL. LOOKS LIKE AT THE VERY LEAST
THERE WILL BE DIURNAL SHOWERS AND/OR THUNDERSTORMS ON MONDAY.
TUESDAY WILL BE A HOT DAY WITH 2M TEMPS UP TO 90F AND 850MB TEMPS UP
AROUND 18C. HIGH TEMPERATURES IN THE LOW 90S ARE POSSIBLE ACROSS
MUCH OF THE AREA. BECAUSE OF THE WARM SURFACE TEMPERATURES...LAPSE
RATES WILL BE QUITE STEEP. SO...EVEN THOUGH TUESDAY IS LOOKING TO
BE A FAIRLY DRY DAY...CANNOT RULE OUT SOME DIURNAL SHOWER ACTIVITY.
SOMETIME AROUND MID WEEK...THE MID RANGE MODELS ARE PREDICTING A LOW
PRESSURE SYSTEM MOVING THROUGH SOUTHERN CANADA AND DRAGGING A COLD
FRONT THROUGH SOUTHERN NEW ENGLAND. WHEN THIS DOES MOVE THROUGH...
THERE IS A GOOD CHANCE THAT WE/LL HAVE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO GO ALONG WITH IT. EXACTLY WHEN THIS WILL HAPPEN
REMAINS TO BE SEEN. DEPENDING ON THE TIMING OF THE FRONT WE COULD
HAVE ONE OR TWO MORE HOT DAYS BEFORE TEMPERATURES COOL OFF WITH THE
FRONT.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LATE THIS AFTERNOON AND EVENING...EXPECTING AREAS OF MVFR CIG AND
VSBY IN TSTMS EXCEPT ON THE CAPE AND ISLANDS. GUSTS TO 30 KTS
POSSIBLE IN LOCAL STORMS. MAY SEE A STEADY RAIN FOR A FEW HOURS
AFTER THE CONVECTION MAINLY N OF MASS PIKE UNTIL AROUND MIDNIGHT BUT
VFR SHOULD BE THE PREDOMINANT CONDITION.
LATE TONIGHT...ISOLATED AREAS OF MVFR VSBY IN HAZE OTHERWISE VFR
CONDS WITH OVERCAST MID CLOUDS.
FRI... BKN-OVC MID LEVEL CLOUDINESS IN THE MORNING SHOULD CLEAR OUT
FROM NORTH TO SOUTH BETWEEN 12Z AND 18Z IN NH...MA...AND NORTHERN
CT. HOWEVER CLOUDS AND SCATTERED SHOWERS OR ISOLD TSTMS MAY LINGER
IN RI AND SOUTHEAST MA. THE BEST CHANCES OF ANY MVFR CIG OR VSBY
CONDITIONS WOULD BE IN HEAVIER SHOWERS AND TSTMS IN THE AFTERNOON.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRI NIGHT...CONDITIONS LOWERING TO MVFR AND POSSIBLY IFR LATE FROM
SW TO NE AS OVERRUNNING MOISTURE AHEAD OF WARM FRONT MOVES BACK INTO
THE REGION.
SATURDAY THROUGH MONDAY...MAINLY VFR WITH CONDITIONS DEGRADING TO
MVFR IN SHOWERS AND THUNDERSTORMS IN THE AFTERNOONS.
OVERNIGHT...PATCHY FOG MAY LOWER VISIBILITIES TO MVFR AT TIMES.
&&
.MARINE...
THROUGH TONGIHT...LLJ WILL RESULT IN G25-30 KTS OVER NEARSHORE
WATERS INTO THIS EVENING BEFORE DIMINISHING AS JET SHIFTS OFFSHORE.
OTHERWISE...SEAS WILL BUILD TO 5-6 FT OVER OUTER WATERS IN RESPONSE
TO PERSISTENT SW FLOW. WNAWAVE SEAS WERE LOWERED 1-2 FT. SCA WILL
CONTINUE ALL WATERS INTO EARLY THIS EVENING...THEN EVENTUALLY FOR
JUST SOUTHERN WATERS FOR SEAS LATE TONIGHT.
FRI...TRICKY WIND FORECAST WILL DEPEND ON WHERE FRONT HANGS UP.
INITIAL ESTIMATE IS FOR SOUTHERLY WINDS TO CONTINUE OVER SOUTHERN
WATERS...WITH NW WINDS BECOMING E OVER N WATERS. SEAS WILL SLOWLY
SUBSIDE BUT WILL LIKELY REMAIN AROUND 5 FT OVER SOUTHERN OUTER
WATERS.
MODERATE RISK OF RIPS FRI ON SOUTH COASTAL BEACHES DUE TO LEFTOVER
SOUTHERLY SWELL.
FRI NIGHT...S/SE WINDS LESS THAN 15 KTS WITH SEAS GNERALLY 2-4 FT
OVER OPEN WATERS. AREAS OF FOG MAY REDUCE VSBYS UNDER 1 MILE.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY...SEAS MAY REMAIN AROUND 5 FEET FOR A PORTION OF THE DAY
BEFORE SUBSIDING SATURDAY NIGHT. OVERNIGHT...FOG MAY REDUCE
VISIBILITIES TO 1 TO 3 NM ALONG THE COAST.
SUNDAY...SEAS BELOW SCA CRITERIA. OVERNIGHT FOG MAY AGAIN REDUCE
VISIBILITIES TO 1 TO 3 NM ALONG THE COAST.
MONDAY...SEAS MAY REACH SCA CONDITIONS ON THE OUTER WATERS DUE TO
PERSISTENT SOUTH/SOUTHWEST FLOW. THIS WILL ALSO PROMPT THE RETURN
OF AN ABOVE NORMAL RIP CURRENT RISK ALONG THE SOUTH COASTAL BEACHES.
TUESDAY...SEAS CONTINUE AROUND 5 TO 6 FEET ACROSS THE SOUTHERN OUTER
WATERS. ABOVE NORMAL RIP CURRENT RISK MAY ALSO CONTINUE ALONG THE
SOUTH COASTAL BEACHES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>234-236.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ235-237-254.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ255.
&&
SYNOPSIS...KJC/RLG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...RLG/GAF
MARINE...KJC/RLGHazardous weather outlook, Jul 3, 5:08 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 508 AM EDT THU JUL 3 2008 MAZ020>024-RIZ005>008-040915- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 508 AM EDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON SOME OF THE OCEAN EXPOSED ISLANDS SOUTH OF NEW ENGLAND TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE SOUTH COAST OF NEW ENGLAND TOWARD DAWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PERIOD FROM FRIDAY THROUGH SUNDAY WILL SEE A PERIOD OR TWO OF THUNDERSTORMS...WITH ASSOCIATED HEAVY RAINFALL POSSIBLY PRODUCING POOR DRAINAGE STREET FLOODING. THERE IS A RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS FRIDAY AND AGAIN EARLY NEXT WEEK. THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. AIR QUALITY MAY DETERIORATE NEXT TUESDAY WEDNESDAY AND THURSDAY AS IT BECOMES HOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED HERE TODAY. ANZ230>237-250-254-255-040915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 508 AM EDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH WESTERLY WIND GUSTS TO 45 KNOTS ARE POSSIBLE LATE TODAY OR THIS EVENING FROM SCITUATE HARBOR NORTHWARD TO THE MOUTH OF THE MERRIMACK RIVER. SCATTERED THUNDERSTORMS WILL OCCUR IN THE WATERS DURING THE NIGHT...POSSIBLY WITH GUSTY WINDS TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME BETWEEN FRIDAY AND EARLY SUNDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ002>004-MAZ002-003-008>011-017>019-NHZ011-012-015-RIZ001>004- 040915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 508 AM EDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND ASSOCIATED DAMAGING WINDS ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL CONNECTICUT...MASSACHUSETTS FROM THE VICINITY OF THE MASS TURNPIKE NORTH INTO SOUTH CENTRAL NEW HAMPSHIRE SOMETIME BETWEEN 3 PM AND 10 PM. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS BETWEEN 6 PM AND 9 PM. THERE COULD BE SEVERAL BANDS OF THUNDERSTORMS THAT CREATE CONSIDERABLE TREE DAMAGE AND ASSOCIATED POWER OUTAGES...ESPECIALLY OVER WESTERN AND NORTHERN MASSACHUSETTS AND POSSIBLY SOUTH CENTRAL NEW HAMPSHIRE. PLEASE MONITOR LATER STATEMENT ISSUANCES THIS AFTERNOON REGARDING THE POTENTIAL FOR DANGEROUS THUNDERSTORMS. HAIL IS ANTICIPATED AS WELL THOUGH THE PRIMARY THREATS ARE POWER OUTAGES FROM WIND DAMAGE AND LIGHTNING STRIKES. THUNDERSTORMS WILL WEAKEN NEAR AND AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PERIOD FROM FRIDAY THROUGH SUNDAY WILL FIND A COUPLE OF PERIODS WHEN THUNDERSTORMS WILL OCCUR BUT TIMING IS UNCERTAIN. RAINFALL COULD BE HEAVY AND THERE IS A RISK OF POOR DRAINAGE FLOODING. THUNDERSTORMS MONDAY AFTERNOON MAY BE STRONG. AIR QUALITY MAY DETERIORATE NEXT WEEK AS IT BECOMES HOT....ESPECIALLY TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ004>007-012>016-026-040915- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA- 508 AM EDT THU JUL 3 2008 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THUNDERSTORMS AND ASSOCIATED DAMAGING WINDS ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL CONNECTICUT...MASSACHUSETTS FROM THE VICINITY OF THE MASS TURNPIKE NORTH INTO SOUTH CENTRAL NEW HAMPSHIRE SOMETIME BETWEEN 3 PM AND 10 PM. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS BETWEEN 6 PM AND 9 PM. THERE COULD BE SEVERAL BANDS OF THUNDERSTORMS THAT CREATE CONSIDERABLE TREE DAMAGE AND ASSOCIATED POWER OUTAGES...ESPECIALLY OVER WESTERN AND NORTHERN MASSACHUSETTS AND POSSIBLY SOUTH CENTRAL NEW HAMPSHIRE. PLEASE MONITOR LATER STATEMENT ISSUANCES THIS AFTERNOON REGARDING THE POTENTIAL FOR DANGEROUS THUNDERSTORMS. HAIL IS ANTICIPATED AS WELL THOUGH THE PRIMARY THREATS ARE POWER OUTAGES FROM WIND DAMAGE AND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF PERIODS WHEN THUNDERSTORMS WILL OCCUR BUT TIMING IS UNCERTAIN. THUNDERSTORMS MONDAY AFTERNOON MAY BE STRONG. AIR QUALITY MAY DETERIORATE NEXT WEEK AS IT BECOMES HOT...ESPECIALLY TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DRAG
In the hours before
Special weather statement, Jul 3, 5:00 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 500 PM EDT THU JUL 3 2008 NHZ011-015-032130- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 500 PM EDT THU JUL 3 2008 AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER SURRY...OR ABOUT 6 MILES NORTH OF KEENE...MOVING EAST AT 55 MPH. AT 450 PM...A REPORT WAS RECEIVED OF ONE POWER LINE THAT WAS DOWNED IN WESTMORELAND IN ASSOCIATION WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR...6 MILES NORTH OF NELSON BY 500 PM EDT...STODDARD AND WINDSOR BY 510 PM EDT...HILLSBOROUGH AND WEARE BY 520 PM EDT. FIELD
Special weather statement, Jul 3, 5:25 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 525 PM EDT THU JUL 3 2008 CTZ002>004-MAZ003>005-010>012-026-032230- CENTRAL MIDDLESEX COUNTY MA-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 525 PM EDT THU JUL 3 2008 AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM NORTHEAST WORCESTER COUNTY NEAR WINCHENDON...SOUTHWESTWARD TO NEAR SPRINGFIELD IN HAMPDEN COUNTY AND ON SOUTHWESTWARD TO JUST NORTHWEST OF WINDSOR LOCKS CONNECTICUT. THE LINE WAS MOVING TO THE EAST AT 50 MPH AND WILL BE MOVING ACROSS MUCH OF WORCESTER...HAMPDEN...HARTFORD...TOLLAND...AND WESTERN WINDHAM COUNTIES THROUGH 630 PM. WIND GUSTS TO 40 TO 50 MPH WERE COMMON WITH THIS LINE OF SHOWERS AND A FEW THUNDERSTORMS. WINDS GUSTED TO 40 MPH AT WESTFIELD AT 509 PM. AMATEUR RADIO REPORTED A TREE DOWN ON A CAR IN SPRINGFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. LOCALLY HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FIELD
Local storm report, Jul 3, 6:11 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG AMHERST 42.38N 72.52W
07/03/2008 HAMPSHIRE MA AMATEUR RADIO
POWER LINES DOWN ON TRIANGLE STREET.
0515 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/03/2008 HAMPDEN MA AMATEUR RADIO
WIRES DOWN.
0528 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
07/03/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN IN THE PORTER LAKE AREA.
0528 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
07/03/2008 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON A CAR ON BERKSHIRE AVE.
0535 PM TSTM WND DMG WINDSOR LOCKS 41.93N 72.66W
07/03/2008 HARTFORD CT AMATEUR RADIO
TREE LIMBS DOWN ON ELM STREET.
0537 PM TSTM WND DMG WILBRAHAM 42.14N 72.44W
07/03/2008 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON STONEY HILL ROAD.
0537 PM TSTM WND DMG WILBRAHAM 42.14N 72.44W
07/03/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN IN THE AREA OF KMART.
0543 PM TSTM WND DMG WINDSOR 41.85N 72.65W
07/03/2008 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN.
0547 PM TSTM WND DMG EAST HARTFORD 41.76N 72.62W
07/03/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON SCHOOL STREET.
0600 PM TSTM WND DMG TOLLAND 41.98N 72.15W
07/03/2008 TOLLAND CT AMATEUR RADIO
TREE DOWN AND WIRES ON MELISSA WAY.
&&
RGOULDSpecial weather statement, Jul 3, 6:26 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 626 PM EDT THU JUL 3 2008 CTZ002-003-MAZ008>011-032315- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 626 PM EDT THU JUL 3 2008 AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 8 MILES SOUTHWEST OF GRANVILLE...OR ABOUT 13 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 39 MPH. REPORTS OF WIRES DOWN IN LITCHFIELD COUNTY HAVE BEEN RECEIVED. THE THUNDERSTORM WILL BE NEAR...8 MILES NORTHWEST OF SIMSBURY BY 630 PM EDT...SOUTHWICK AND GRANVILLE BY 640 PM EDT...AGAWAM AND WEST SPRINGFIELD BY 650 PM EDT...SPRINGFIELD AND LONGMEADOW BY 700 PM EDT...WILBRAHAM AND LUDLOW BY 710 PM EDT. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:44 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 31 min |
| Jul 3, 6:13 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 32 min |
| Jul 3, 6:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 35 min |
| Jul 3, 7:00 PM EDT | Special Marine Warning | BOX | 60 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.